Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 111, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 8, 2016, 2:45 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 2:45 PM MDT (20:45 UTC)
- Expired
- Jul 8, 2016, 3:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Guadalupe County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 129 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WUUS55 KABQ 082045
SVRABQ
NMC019-047-082145-
/O.NEW.KABQ.SV.W.0111.160708T2045Z-160708T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
245 PM MDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO...
SOUTH CENTRAL SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 345 PM MDT
* AT 245 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
NORTHEAST OF DILIA...OR 24 MILES SOUTHEAST OF LAS VEGAS...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLONIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
&&
LAT...LON 3499 10495 3532 10505 3546 10490 3524 10439
TIME...MOT...LOC 2045Z 312DEG 18KT 3534 10491
HAIL...1.25IN
WIND...60MPH
$$
403 follow-up statements
941
WWUS55 KABQ 082105
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT FRI JUL 8 2016
NMC019-047-082145-
/O.CON.KABQ.SV.W.0111.000000T0000Z-160708T2145Z/
GUADALUPE-SAN MIGUEL-
305 PM MDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTH CENTRAL GUADALUPE AND SOUTH CENTRAL SAN MIGUEL COUNTIES...
AT 304 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
COLONIAS...OR 24 MILES NORTH OF SANTA ROSA...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLONIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3499 10495 3532 10505 3546 10490 3524 10439
TIME...MOT...LOC 2104Z 312DEG 18KT 3527 10482
HAIL...1.25IN
WIND...60MPH
$$
40749
WWUS55 KABQ 082128
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT FRI JUL 8 2016
NMC019-047-082145-
/O.CON.KABQ.SV.W.0111.000000T0000Z-160708T2145Z/
GUADALUPE-SAN MIGUEL-
328 PM MDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTH CENTRAL GUADALUPE AND SOUTH CENTRAL SAN MIGUEL COUNTIES...
AT 327 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF COLONIAS...OR 17 MILES NORTH OF SANTA ROSA...MOVING SOUTHEAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLONIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3499 10495 3532 10505 3546 10490 3524 10439
TIME...MOT...LOC 2127Z 312DEG 18KT 3519 10471
HAIL...1.25IN
WIND...60MPH
$$
40376
WWUS55 KABQ 082142
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT FRI JUL 8 2016
NMC019-047-082152-
/O.EXP.KABQ.SV.W.0111.000000T0000Z-160708T2145Z/
GUADALUPE-SAN MIGUEL-
342 PM MDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GUADALUPE AND
SOUTH CENTRAL SAN MIGUEL COUNTIES WILL EXPIRE AT 345 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN AND EAST CENTRAL NEW MEXICO.
LAT...LON 3499 10495 3532 10505 3546 10490 3524 10439
TIME...MOT...LOC 2140Z 312DEG 18KT 3519 10471
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:43 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 8, 11:43 AM MDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1143 AM MDT FRI JUL 8 2016 .AVIATION... 18Z TAF CYCLE VFR conditions expected to prevail most locations through the forecast period. In the wake of a back door cold front, low level moisture has sharply increased across much of eastern NM. Showers and thunderstorms will favor the eastern high terrain and plains this pm and evening, along with the upper Gila region of SW NM. Across the west and central areas, most thunderstorms will be dry producing mainly gusty outflows and erratic winds. Across the east, local MVFR conditions are possible with the strongest thunderstorms. Some of the storms in the northeast will be strong to severe, with strong and gusty outflows, large hail and local moderate to heavy rain. KLVS most likely to be impacted by thunderstorms. Showers near TCC now, with additional showers possible later on, and thunderstorms could be an impact this evening but not enough confidence to put in TAF yet. Showers and thunderstorms to gradually diminish between 03z and 06z. Fewer storms are expected on Saturday. && .PREV DISCUSSION...335 AM MDT FRI JUL 8 2016... .SYNOPSIS... Drier air will infiltrate western and central areas today and limit the thunderstorm coverage. Eastern areas will see more potential for stronger storms with severe weather very possible across the northeast plains. Temperatures will remain hot despite a slight cooling trend across the east. Temperatures will be warmer during the weekend as the upper high builds ahead of a Pacific trough. Thunderstorm coverage will lessen each day with wetter storms limited to the eastern third due to dryline activity. A breezier scenario is shaping up Sunday afternoon due to the approach of the Pacific trough although gustier winds are expected areawide on Monday. Drier and warmer air will follow the trough passage Tuesday through Thursday. Some moisture seepage will be possible either from the south or east late week. The upcoming next several days will be unusual for this time of year due to the combination of wind and dryness. && .DISCUSSION... Model trends remain consistent for the short and long term. Main highlights include severe weather potential across the NE this afternoon and evening. Drying and ultimately warmer trend for the weekend with some dryline storms remaining a threat across the east. Another big story will be the unusual Pacific trough passage across the western US Sunday/Monday. Stronger wind speeds that typically occurs in July is projected for that time frame with Monday being the big day. Adjusted wind speeds above model guidance to reflect the deep mixing and moderately strong winds aloft. Building ridge and heat dome expected following the trough passage. Suspect the building upper high will draw in more moisture than the models currently show late week or during the following weekend. This will be dependent on the second Pacific trough. The eastern Pacific is still active with deep convection so that may influence the next trough like it most likely is doing with the current one. Gradual drying across western and central areas today due to lessening PWAT values. The east poses an interesting forecast challenge in terms of strong to severe storms. Shear and CAPE profiles suggest some big time storm potential across the NE plains later today. Will mention large hail and damaging wind in the forecast. Based on expected low LCLs and increased direction/speed sheer tornadic activity not out of the question. Slight risk projected by SPC across extreme NE NM may get shifted a little further west and south to include eastern Colfax and all of Harding/Union counties as the day progresses. This is based on the latest HRRR sfc wind forecast. Mentioned drier storms across western/central areas although a small footprint of wetting rain expected with the storms in the Gila region. Models have trended a little drier for Saturday so cut PoPs a bit more. Based on the pattern...increased PoPs across the far eastern Plains Sunday ahead of the trough. Models seemed to have cut back on storm coverage further west although sheering and mid level moisture found ahead of the Pac trough should still provide some catalyst for drier storms across the NC mtns. Surface wind speeds will start to increase across the NW third to half on Sunday. GFES is still forecasting a 3.5 to 4 standard deviation low over the northern Rockies on Monday. Unusually low 500 mb heights extended as far south as AZ and NM. Very unusual system for this time of year and that usually results in unusual happenings. Wind and dryness due to dry slotting appears to be the main threat. Adjusted temps a little above model guidance Sunday night and Monday due to downslope impacts. Models have remained consistent with some broad ridging Tuesday through Thursday. Temperatures will raise and provide above to well above normal readings. Conditions will also initially be dry but depending in the second Pacific trough...the upper high should draw moisture in from the south and east. ECMWF is a bit more bullish late week into the following weekend compared to the GFS but confidence is at least moderate for that scenario. Afterall...it would be mid July. Although a true...robust Monsoonal surge is probably not as much in the cards. All eyes will remain on the trough. 50 && .FIRE WEATHER... A weather pattern more similar to June is currently evolving with high terrain thunderstorms, some dry, today and Saturday followed by a period of dry, breezy to windy, and very unstable conditions Sunday through at least the mid work week. Critical fire weather conditions are possible Sunday and Monday when winds will be strongest. Upper level high pressure remains centered southwest of New Mexico, with monsoon moisture limited to southern zones as west winds aloft usher in drier air across the north. A surface wind shift has made its way into the extreme northeast plains and will make progress to the south and west during the day. Behind the front, dew points are as high as 70 degrees in the Oklahoma panhandle thus low level moisture will steadily increase across east. Thunderstorms and showers today will favor the southwest and central high terrain and the eastern plains. Strong to severe thunderstorms are possible in the northeast, while dry thunderstorms are expected west of the central mountains. Minimum RH values will dip below 15 percent in areas not impacted by showers and thunderstorms. RH recoveries tonight look to be mostly fair with some good values in the extreme eastern plains. The ridge axis shifts to the west with the upper high centered over southern New Mexico tonight, remaining centered over the state on Saturday. Fewer thunderstorms are expected but the focus will continue to be over the Gila, the central terrain and the eastern plains, with dry thunderstorms west of the central mountain. Afternoon temperatures will remain 5 to 10 degrees above average. Overnight RH recoveries to be fair except for some good recoveries across the extreme eastern plains. The unseasonably strong upper low, currently located west of Vancouver, will move onshore Saturday night reaching the Rockies by late Sunday. All the moisture associated with this system will remain well north of New Mexico, but the upper level gradient will gradually tighten Sunday into Monday with dry westerly winds aloft. Models continue to suggest Red Flag conditions across the west and the northeast highlands on Sunday with widespread Red Flag conditions likely on Monday. Mixing will be deep and gusts in the afternoon and early evening will be strong. By Monday, all areas except for the highest northern terrain could see minimum RH values below 15 percent, with single digit values in the east and the northwest plateau. Widespread excellent ventilation is forecast for both days with high haines of 6 over the northern, central and eastern zones by Monday. By Tuesday, zonal flow aloft with a weaker gradient will be in place across New Mexico as high pressure rebuilds south of the state. Surface winds relax but very dry and unstable conditions will persist through Friday. Super haines conditions are possible both Wednesday and Thursday and poor RH recoveries are possible mainly central and northwest. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, Jul 8, 6:04 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 AM MDT FRI JUL 8 2016 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 604 AM MDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING. DAMAGING WIND...UNUSUALLY LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED FOR SUNDAY ACROSS THE NORTHWEST THIRD DUE TO GUSTY WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE. WIDESPREAD FIRE WEATHER CONCERNS ARE EXPECTED ON MONDAY DUE TO UNUSUALLY BREEZY TO LOCALLY WINDY CONDITIONS...LOW HUMIDITY AN AN UNSTABLE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH MID EVENING TODAY ACROSS THE NORTHEAST PLAINS DUE TO SEVERE WEATHER. 50
In the hours before
Special weather statement, Jul 8, 2:06 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 206 PM MDT FRI JUL 8 2016 NMZ515-528-529-082030- NORTHEAST HIGHLANDS-FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 206 PM MDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA COUNTY UNTIL 230 PM MDT... AT 206 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALMORA...OR 14 MILES SOUTHWEST OF WAGON MOUND...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VALMORA...WATROUS AND SHOEMAKER. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 367 AND 382. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3583 10505 3599 10496 3593 10464 3568 10478 TIME...MOT...LOC 2006Z 294DEG 11KT 3589 10493 54
Special weather statement, Jul 8, 2:09 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
209 PM MDT FRI JUL 8 2016
NMZ529-082045-
NORTHEAST HIGHLANDS-
209 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY UNTIL
245 PM MDT...
AT 209 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF ROMEROVILLE...OR 13 MILES SOUTHEAST OF LAS VEGAS. THIS
STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL SAN MIGUEL
COUNTY.
&&
LAT...LON 3561 10485 3545 10483 3544 10484 3543 10484
3542 10482 3540 10482 3542 10509 3555 10510
TIME...MOT...LOC 2009Z 226DEG 1KT 3549 10502
44Special weather statement, Jul 8, 2:13 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT FRI JUL 8 2016
NMZ508-082045-
SOUTHWEST MOUNTAINS-
213 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CATRON COUNTY UNTIL
245 PM MDT...
AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LUNA...OR 18 MILES NORTHWEST OF RESERVE...MOVING
NORTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUNA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3399 10904 3419 10879 3395 10860 3379 10896
3390 10905
TIME...MOT...LOC 2012Z 234DEG 27KT 3392 10895
40Special weather statement, Jul 8, 2:16 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 216 PM MDT FRI JUL 8 2016 NMZ529-082045- NORTHEAST HIGHLANDS- 216 PM MDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL COUNTY UNTIL 245 PM MDT... AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TECOLOTE...OR 8 MILES SOUTH OF LAS VEGAS...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROMEROVILLE...TECOLOTE...CHAPELLE...SAN AGUSTIN AND LOS MONTOYAS. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 330 AND 343. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3547 10535 3557 10524 3542 10501 3527 10529 TIME...MOT...LOC 2015Z 327DEG 7KT 3548 10526 44
Special weather statement, Jul 8, 2:20 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT FRI JUL 8 2016
NMZ527-528-082045-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
220 PM MDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL
245 PM MDT...
AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF RATON PASS...OR 16 MILES WEST OF RATON...MOVING
EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RATON...SUGARITE CANYON STATE PARK...RATON PASS AND SUGARITE.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 446 AND 460.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3681 10426 3679 10480 3697 10483 3700 10462
3700 10425
TIME...MOT...LOC 2019Z 262DEG 11KT 3689 10473
54Local storm report, Jul 8, 2:30 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL RATON 36.89N 104.44W
07/08/2016 E1.25 INCH COLFAX NM TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED WITH QUARTER SIZE HAIL
CONTINUING TO FALL.
&&
EVENT NUMBER ABQ1601324
RGDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:05 PM MDT | Special Weather Statement | ABQ | Mora | 40 min |
| Jul 8, 1:37 PM MDT | Special Weather Statement | ABQ | San Miguel | 23 min |
| Jul 8, 2:01 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Jul 8, 2:06 PM MDT | Special Weather Statement | ABQ | Mora | 24 min |
| Jul 8, 2:09 PM MDT | Special Weather Statement | ABQ | San Miguel | 36 min |
| Jul 8, 2:13 PM MDT | Special Weather Statement | ABQ | Catron | 32 min |
| Jul 8, 2:16 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Jul 8, 2:18 PM MDT | Areal Flood Advisory | ABQ | Catron | 117 min |
| Jul 8, 2:20 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jul 8, 2:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 29 min |
| Jul 8, 2:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 56 min |
| Jul 8, 2:47 PM MDT | Special Weather Statement | ABQ | Colfax | 28 min |
| Jul 8, 3:05 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jul 8, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 49 min |
| Jul 8, 3:36 PM MDT | Fire Weather Watch | ABQ | Cibola, Harding, McKinley, Rio Arriba, Sandoval, San Juan and 2 more | 37 hr |
| Jul 8, 3:36 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 37 hr |
| Jul 8, 3:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 51 min |
| Jul 8, 4:01 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 8, 4:03 PM MDT | Tornado Warning | ABQ | Colfax, Harding, Mora | 27 min |
| Jul 8, 4:27 PM MDT | Tornado Warning | ABQ | Colfax, Harding | 21 min |
| Jul 8, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 21 min |
| Jul 8, 4:32 PM MDT | Tornado Warning | ABQ | Colfax, Harding, Mora | 28 min |
| Jul 8, 4:39 PM MDT | Areal Flood Advisory | ABQ | Colfax | 111 min |
| Jul 8, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 43 min |
| Jul 8, 4:57 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 3 hr |
| Jul 8, 4:57 PM MDT | Flash Flood Warning | ABQ | Catron | 4 hr |
| Jul 8, 5:32 PM MDT | Special Weather Statement | ABQ | Mora | 28 min |
| Jul 8, 5:40 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Jul 8, 5:45 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 8, 5:48 PM MDT | Special Weather Statement | ABQ | 27 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.